قالب وردپرس درنا توس
Home / WorldTech / You Can not Done On Pot, But Potent Edibles Are Sending Some People to the Hospital

You Can not Done On Pot, But Potent Edibles Are Sending Some People to the Hospital



Photo: Justin Sullivan (Getty Images)

It's safe to say the dangers of cannabis have long been overhyped by moral crusaders and the war-on-drugs crew. But a new case study suggests that, under the right circumstances, it can indeed cause serious health problems. According to the new paper, a 70-year-old Canadian man with pre-existing cardiovascular disease suffered a heart attack soon after treating himself with a THC lollipop.

The study published this month in the Canadian Journal of Cardiology. It details a 70-year-old man with coronary artery disease, a condition where the buildup of plaque in arteries narrows blood flow to the heart. At the time, the man had been stable for two years and was taking medication to manage his condition.

Within 30 minutes of spending a "marijuana lollipop" that he hoped would help him fall asleep, though, the man began sweating heavily, turned white as a ghost, and suffered crushing chest pain. He was taken to the hospital and diagnosed with a heart attack.

"Marijuana can be a useful tool for many patients, especially for pain and nausea relief. At the same time, like all other medications, "study author Alexandra Saunders, a cardiologist and chief resident of the internal medicine program at Dalhousie University in New Brunswick, said in a statement.

According to

For one, while he had dabbed with pot in his youth, the lollipop was the first cannabis product he had taken in a long time. That's relevant because many products now contain more THC (the main ingredient responsible for the drug's psychoactive high) than they did. The man's inexperience with the delayed effects of an edible And that higher dose, coupled with his lack of tolerance, resulted in him suffering fearful hallucinations that made him incredibly anxious.

Aside from its anxiety-raising effects, cannabis is known to affect the cardiovascular system directly, including making the heart pump faster for a few hours. But the connection between cannabis use and the risk of heart problems has been infrequently studied, with no clear conclusions. Two years ago, though, doctors published a controversial case study of an 11-month-old boy who died from a heart condition after ingesting cannabis. The case was touted as the first fatal cannabis overdose ever. However, the increasing popularity of Fatal Traffic Crashes has resulted in a significant increase in fatal traffic crashes

"The outcome of this case is important with new marijuana legalization-hopefully with marijuana use no longer criminalized, more research into the cardiovascular." side effects will emerge, "they wrote.

While the US Canada has fully legalized cannabis for recreational use last year.

[Canadian Journal of Cardiology via Elsevier]


Source link